Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 7, NWS Jackson, KY

March 6, 2011Lee County, Kentucky

NWS Jackson, KY issued this river flood warning at Mar 6, 2011, 3:59 PM EST for Lee County, Kentucky. It took effect at Mar 6, 2011, 6:19 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2011, 3:59 PM EST (20:59 UTC)
In effect from
Mar 6, 2011, 6:19 PM EST
Expired
Mar 7, 2011, 3:45 PM EST
In force
21 hr
Issued by
NWS Jackson, KY
Flood severity
Minor

County Lee County, KY

The radar

The Jackson,KY radar (KJKL), 36 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kentucky River at Heidelberg (HLDK2).

Action stage
16 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WGUS43 KJKL 062059
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
359 PM EST SUN MAR 6 2011

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED
A FLOOD WARNING FOR THE KENTUCKY RIVER AT HEIDELBERG...

.HEAVY RAINFALL HAS CAUSED SIGNIFICANT RISES ON THE KENTUCKY RIVER. 
CURRENT FORECASTS PLACE THE KENTUCKY RIVER AT HEIDELBERG AT FLOOD STAGE 
BY THIS EVENING...WITH THE RIVER CRESTING AROUND 20.6 FEET EARLY MONDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 PM TONIGHT.

&&

KYC129-070859-
/O.NEW.KJKL.FL.W.0007.110306T2319Z-110307T1705Z/
/HLDK2.1.ER.110306T2319Z.110307T0600Z.110307T1105Z.NO/
359 PM EST SUN MAR 6 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR THE KENTUCKY RIVER AT HEIDELBERG
* UNTIL MONDAY AFTERNOON.
* AT 3:45 PM SUNDAY THE STAGE WAS 19.2 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE EARLY THIS 
  EVENING AND CONTINUE TO RISE TO NEAR 20.6 FEET EARLY MONDAY 
  MORNING. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE MONDAY
  AFTERNOON.
* AT 20.0 FEET...LOW LYING AREAS FLOOD.

$$
3 follow-up statements
076 
WGUS83 KJKL 070338
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1038 PM EST SUN MAR 6 2011

...THE FLOOD WARNING CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG 
AND NEAR RAVENNA... 

.THE KENTUCKY RIVER CONTINUES TO RISE BUT SHOULD BE CRESTING BY 
MORNING. ONLY MINOR FLOOING IS EXPECTED NEAR RAVENNA AND HEIDELBERG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 AM.

&&

KYC129-071538-
/O.EXT.KJKL.FL.W.0007.000000T0000Z-110307T1800Z/
/HLDK2.1.ER.110307T0203Z.110307T0600Z.110307T1200Z.NO/
1038 PM EST SUN MAR 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG.
* AT  9:45 PM SUNDAY THE STAGE WAS 20.1 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 20.2 FEET AROUND MIDNIGHT AND
  THEN FALL TO 20.0 FEET AROUND 7 AM. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 20.0 FEET...LOW LYING AREAS FLOOD.

THIS CREST COMPARES TO A PREVIOUS CREST OF 20.8 FEET ON MAY 3 2010.

$$

KYC065-071538-
/O.EXT.KJKL.FL.W.0006.000000T0000Z-110308T1400Z/
/RAVK2.1.ER.110307T0421Z.110307T1200Z.110308T0800Z.UU/
1038 PM EST SUN MAR 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT  9:15 PM SUNDAY THE STAGE WAS 19.5 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 21.0 FEET BY 2 AM AND THEN 
  CREST AT 22.5 FEET AROUND 1 PM.  
* MINOR FLOODING IS FORECAST.
* AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK.
THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 
2010.

$$
JJ
328 
WGUS83 KJKL 071218
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
718 AM EST MON MAR 7 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE KENTUCKY RIVER AT HEIDELBERG 
  THE KENTUCKY RIVER NEAR RAVENNA 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.RUNOFF FROM HEAVY RAINFALL LAST SATURDAY NIGHT CONTINUES TO BRING
MINOR FLOODING TO PORTIONS OF THE KENTUCKY AND CUMBERLAND RIVER
BASINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 4 PM THIS AFTERNOON.

&&

KYC235-080018-
/O.CON.KJKL.FL.W.0005.000000T0000Z-110308T2100Z/
/WLBK2.1.ER.110307T0702Z.110308T0000Z.110308T1500Z.NO/
718 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 6 AM MONDAY THE STAGE WAS 21.6 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.3 FEET BY 
  THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE 
  MORNING.
* AT 21.0 FEET...LOW LYING AREAS FLOOD.

$$

KYC129-080018-
/O.EXT.KJKL.FL.W.0007.000000T0000Z-110308T0104Z/
/HLDK2.1.ER.110307T0203Z.110307T0315Z.110307T1904Z.NO/
718 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG.
* AT 6 AM MONDAY THE STAGE WAS 20.2 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO 
  BELOW FLOOD STAGE BY THIS AFTERNOON.
* AT 20.0 FEET...LOW LYING AREAS FLOOD.

$$

KYC065-080018-
/O.EXT.KJKL.FL.W.0006.000000T0000Z-110308T0730Z/
/RAVK2.1.ER.110307T1610Z.110307T1900Z.110308T0130Z.UU/
718 AM EST MON MAR 7 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT 6 AM MONDAY THE STAGE WAS 20.6 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST AT 21.2 FEET EARLY THIS 
  AFTERNOON...AND THEN FALL BELOW FLOOD STAGE THIS EVENING.
* AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD...MILLERS 
  CREEK...DARK HOLLOW ROAD...AND HIGHWAY 594 FLOOD IN SEVERAL 
  PLACES.

$$
250 
WGUS83 KJKL 072045
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EST MON MAR 7 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN KENTUCKY...
 
  THE KENTUCKY RIVER AT HEIDELBERG
  THE KENTUCKY RIVER NEAR RAVENNA

.THE KENTUCKY RIVER HAS CRESTED AND FALLEN BELOW FLOOD STAGE AT 
BOTH HEIDELBERG AND RAVENNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. CONTINUE TO MONITOR NOAA 
WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL 
INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE 
NECESSARY PRECAUTIONS. 

&&

KYC129-072115-
/O.CAN.KJKL.FL.W.0007.000000T0000Z-110308T0104Z/
/HLDK2.1.ER.110307T0203Z.110307T0315Z.110307T1433Z.NO/
345 PM EST MON MAR 7 2011

THE FLOOD WARNING IS CANCELLED FOR THE KENTUCKY RIVER AT HEIDELBERG.
* AT 2PM MONDAY THE STAGE WAS 19.1 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 9:33 AM MONDAY.
* THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW 16.0 FEET TUESDAY
  AFTERNOON.
* AT 20.0 FEET...LOW LYING AREAS FLOOD.

$$

KYC065-072115-
/O.CAN.KJKL.FL.W.0006.000000T0000Z-110308T0730Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
345 PM EST MON MAR 7 2011

THE FLOOD WARNING IS CANCELLED FOR THE KENTUCKY RIVER NEAR RAVENNA.
* AT 3:15 PM MONDAY THE STAGE WAS 20.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* THE RIVER CRESTED AT 21.0 FEET. THE RIVER WILL FALL TO AROUND 
  17.0 FEET BY MIDNIGHT TUESDAY NIGHT.
* AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD, MILLERS CREEK,
  DARK HOLLOW ROAD AND HIGHWAY 594 FLOOD IN SEVERAL PLACES.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Mar 6, 3:00 PM EST, 59 minutes earlier.

Area forecast discussion, Mar 6, 3:00 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
300 PM EST SUN MAR 6 2011

.SHORT TERM.../TONIGHT THROUGH MONDAY NIGHT/...UPDATED

LOW PRESSURE WILL CONTINUE TO PULL AWAY FROM THE REGION TONIGHT
GIVING WAY TO BROAD...WEAK HIGH PRESSURE WHICH WILL DOMINATE THROUGH
THE PERIOD.

EXTENSIVE LOW CLOUD SHIELD ENCOMPASSES MOST OF THE TENNESSEE AND
OHIO VALLEYS AT THIS TIME. PROGS INDICATE DRIER AIR WILL EVENTUALLY
SEEP SOUTHWARD ERODING THE CLOUD SHIELD THROUGH THE NIGHT...BUT IT
WILL PROBABLY TAKE ALL NIGHT LONG TO DO SO OVER SOUTHEAST KENTUCKY.
THIS WILL KEEP TEMPS UP...AND STAYED ON THE WARM SIDE OF GUIDANCE
MOST AREAS. HIGH CLOUDS WILL THEN QUICKLY REPLACE THE LOW CLOUDS ON
MONDAY AND MONDAY NIGHT AS FAST ZONAL FLOW ALOFT TRANSPORTS HIGH
LEVEL MOISTURE EASTWARD FROM ANOTHER DEVELOPING STORM SYSTEM OVER
THE ROCKIES. TEMPS WILL WARM BACK INTO THE UPPER 40S TO LOW 50S ON
MONDAY FOR MOST LOCATIONS BEFORE FALLING BACK INTO THE 30S MONDAY
NIGHT...WITH SOME UPPER 20S EXPECTED IN OUR NORMALLY COLDER EASTERN
VALLEYS.

.LONG TERM.../TUESDAY THROUGH SUNDAY/...UPDATED

THE PRIMARY FORECAST PROBLEM FOR DAYS 3-7 WILL BE THE PASSAGE OF A
COLD FRONT TUESDAY NIGHT THROUGH THURSDAY...THE AMOUNT OF RAINFALL
EXPECTED WITH THE SYSTEM...AND THE CHANCES OF THUNDERSTORMS EXPECTED
DURING FRONTAL PASSAGE. THE GFS...CANADIAN...AND ECMWF MODELS WERE
ALL IN PRETTY GOOD AGREEMENT ON THE PASSAGE AND TIMING OF THIS
SYSTEM. THE GFS SOLUTION WAS USED FOR THIS PORTION OF THE FORECAST
BASED ON THE GOOD MODEL AGREEMENT. THE PRIMARY TRIGGERS FOR
PRECIPITATION THE MIDDLE OF NEXT WEEK WILL BE THE AFOREMENTIONED COLD
FRONT...AND THE PASSAGE OF A 60-70KT LOW LEVEL JET STREAM. THE BEST
TIME FRAME FOR RAIN WILL MOST LIKELY COINCIDE WITH THE PASSAGE OF
THIS FRONT...AND WHEN THE LOW LEVEL JET INTERACTS WITH THE FRONT
DIRECTLY...OR ROUGHLY FROM 12Z WEDNESDAY THROUGH 0Z THURSDAY.
PERSISTENT AND FAIRLY STRONG SOUTHERLY WINDS...ALONG WITH THE LOW
LEVEL JET...WILL ACT TO STREAM GULF OF MEXICO MOISTURE INTO EASTERN
KENTUCKY AHEAD OF THE APPROACHING FRONT...THEREFORE ENHANCING THE
POTENTIAL FOR THUNDERSTORM ACTIVITY. INSTABILITY WILL ONCE AGAIN BE
LIMITED WITH THIS SYSTEM...BUT WITH OTHER STRONG DYNAMICS IN PLACE
IN MIDDLE AND UPPER LEVELS...THE POTENTIAL WILL STILL EXIST FOR
SCATTERED THUNDERSTORMS. RAINFALL COULD BE MODERATE AT
TIMES...ESPECIALLY WITH ANY THUNDERSTORMS...BUT THE RAIN SHOULD BE
SPREAD OUT OVER LONG ENOUGH OF A TIME FRAME TO KEEP FLOODING
CONCERNS TO A MINIMUM FOR NOW. CONSIDERING THE GOOD MODEL
AGREEMENT...AND THE PRESENCE OF SEVERAL FACTORS FAVORABLE FOR
PRECIPITATION FORMATION...DECIDED TO INCREASE PRECIPITATION CHANCES
ACROSS THE BOARD FOR WEDNESDAY...GOING WITH CATEGORICAL POPS MOST OF
THE DAY ON WEDNESDAY.

TEMPERATURES AND DEWPOINTS WERE IN GOOD SHAPE OVERALL...AND WERE
TWEAKED SLIGHTLY USING THE LATEST MOS AND HPC GUIDANCE. THE FORECAST
TREND WAS TO GO COOLER THAN THE MOS GUIDANCE FOR TUESDAY THROUGH
THURSDAY...ACCOUNTING FOR EXTENSIVE CLOUD COVER AND MORE WIDESPREAD
PRECIPITATION. WINDS WERE ALSO TWEAKED A BIT...TO COME INTO BETTER
AGREEMENT WITH THE LATEST MODEL DATA. THE QPF FORECAST AND WEATHER
GRIDS WERE ALSO REDONE...BASED ON THE UPDATED POP FORECAST. THERE
COULD BE A BRIEF PERIOD OF RAIN SNOW MIX THURSDAY NIGHT INTO EARLY
FRIDAY MORNING...BUT CONSIDERING THE LACK OF MOISTURE AVAILABLE AS
THE PRECIP WINDS DOWN WELL BEHIND THE FRONT...FIGURED ANY
PRECIPITATION THAT FALLS DURING THIS TIME FRAME WILL BE VERY LIGHT
AND SPORADIC AT BEST.

ANOTHER WEATHER SYSTEM MIGHT MOVE ACROSS THE AREA ON SATURDAY...BUT
WITH POOR AGREEMENT AMONGST THE MODELS REGARDING THAT SYSTEM...
DECIDED TO DOWNPLAY IT FOR NOW. WENT WITH ONLY A SLIGHT CHANCE OF
RAIN NEXT SATURDAY AS IT APPEARS A WEAK MOISTURE STARVED BOUNDARY
WILL DRIFT ACROSS THE AREA AND PERHAPS EVEN STALL OUT.

&&

.AVIATION.../18Z TO 18Z/

COLD FRONT NOW WELL TO THE EAST OF THE TAF SITES. AMPLE LOW LEVEL
MOISTURE AND NORTHWEST FLOW HAVE COMBINED TO BLANKET THE AREA WITH
LOW LEVEL STRATUS CLOUDS. BASED ON THE CURRENT PATTERN...AND VISIBLE
SATELLITE IMAGERY...IT LOOKS LIKE THESE CLOUDS WILL BE VERY SLOW TO
EXIT THE AREA. ADJUSTED THE TAFS TO REFLECT BROKEN TO OVERCAST SKIES
THROUGH 9Z OR SO TONIGHT. THE CLOUDS SHOULD FINALLY BEGIN TO SCATTER
OUT AROUND 10Z. JKL AND LOZ WILL LIKELY CONTINUE TO SEE LIFR CIGS FOR
THE REST OF THE AFTERNOON...BEFORE FINALLY IMPROVING TO MVFR AROUND
0Z TONIGHT. SME IS IN A BIT BETTER SHAPE...WITH BKN VFR CIGS AT TAF
ISSUANCE...BUT COULD SEE SOME PERIODS OF LIFR CIGS AND LOW CLOUDS.
THEREFORE...A TEMPO GROUP WAS USED TO COVER THIS POSSIBILITY AT SME
THROUGH 0Z. WINDS WILL REMAIN LIGHT AND GENERALLY FROM THE NORTH OR
NORTHWEST THROUGH THE PERIOD. SKIES SHOULD BECOME MOSTLY CLEAR BY
AROUND 12Z TOMORROW.

&&

.HYDROLOGY...UPDATED

RAINFALL ESTIMATES INDICATE THE BIG RAINFALL WINNERS WERE OVER
PORTIONS OF THE CUMBERLAND RIVER BASIN AND THE SOUTH FORK OF THE
KENTUCKY RIVER BASIN WHERE AROUND 2 1/2 INCHES WAS OBSERVED. MOST OF
THE REST OF THE AREA RECEIVED 2 INCHES OR LESS. RUNOFF FROM THIS
RAIN WILL MAKE ITS WAY DOWN THE CUMBERLAND AND KENTUCKY RIVERS OVER
THE NEXT 24 TO 48 HOURS. THE CUMBERLAND AND KENTUCKY STARTED OUT
LOWER THAN THEY WERE BEFORE THE PREVIOUS EVENT EARLIER THIS
MONTH...BUT MORE RAIN FELL THIS TIME OVER MUCH OF THESE BASINS. ALL
IN ALL...THE RIVERS SHOULD CREST VERY CLOSE TO THE OBSERVED CRESTS
EARLIER THIS MONTH.

CONFIDENCE IS REASONABLY HIGH THAT WILLIAMSBURG WILL REACH FLOOD
STAGE SO A FLOOD WARNING HAS BEEN ISSUED FOR THAT POINT. RAVENNA IS
MORE QUESTIONABLE BUT THE AMOUNT OF RAIN THAT FELL UP THE SOUTH FORK
SHOULD PUSH THEM ABOVE FLOOD...AND A WARNING HAS BEEN ISSUED THERE.
FORECASTS INDICATE BARBOURVILLE ON THE CUMBERLAND WILL ALSO REACH
FLOOD STAGE...WITH BOONEVILLE ON THE SOUTH FORK OF THE KENTUCKY
TICKLING FLOOD STAGE. CONFIDENCE IS NOT AS HIGH FOR THOSE POINTS AT
THIS TIME THOUGH...SO NO WARNING HAS BEEN ISSUED FOR THOSE LOCATIONS
AS OF 3 PM. THE KENTUCKY AT HEIDELBERG WILL ALSO NEED TO BE
WATCHED...BUT IT SHOULD CREST JUST BELOW FLOOD STAGE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...ABE
LONG TERM...AR
AVIATION...AR
HYDROLOGY...ABE
Hazardous weather outlook, Mar 6, 12:55 PM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1255 PM EST SUN MAR 6 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-072100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1255 PM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THROUGH TONIGHT.

RUNOFF FROM HEAVY RAINFALL OVER THE WEEKEND WILL CAUSE HIGH WATER ON
AREA RIVERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RUNOFF FROM HEAVY RAINFALL OVER THE WEEKEND WILL CAUSE HIGH WATER ON
AREA RIVERS EARLY THIS WEEK.

THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ABE/AR

In the hours before

Local storm report, Mar 6, 11:26 AM EST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1126 AM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     SNOW             E PAYNE GAP             37.16N 82.66W
03/06/2011  E3.5 INCH        LETCHER            KY   PUBLIC

            AT STATE LINE FOOD MART ON VA/KY STATE LINE.

1100 AM     SNOW             PHELPS                  37.51N 82.16W
03/06/2011  E3.5 INCH        PIKE               KY   DEPT OF HIGHWAYS

            UP TO 3 1/2 INCHES OF SNOW ON RIDGES...WITH LESS THAN AN
            INCH IN VALLEYS.

1100 AM     SNOW             3 ESE WHITESBURG        37.10N 82.78W
03/06/2011  E3.5 INCH        LETCHER            KY   DEPT OF HIGHWAYS

            ON HWY 119 OVER PINE MOUNTAIN.

&&

ABE
Local storm report, Mar 6, 12:54 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1254 PM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     SNOW             TURKEY CREEK            37.67N 82.31W
03/06/2011  M1.5 INCH        PIKE               KY   TRAINED SPOTTER

            SNOWFALL HAS ENDED AND THE SNOW IS STARTING TO MELT.
            TEMPERATURE 33F.

&&

ABE
Local storm report, Mar 6, 2:21 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
221 PM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       1 E CUMBERLAND FALLS S. 36.84N 84.32W
03/06/2011  M1.98 INCH       WHITLEY            KY   TRAINED SPOTTER

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:13 AM ESTRiver Flood AdvisoryJKLClay14 hr
Mar 6, 8:54 AM ESTRiver Flood AdvisoryJKLLee58 hr
Mar 6, 11:56 AM ESTRiver Flood WarningJKLWhitley35 hr
Mar 6, 12:10 PM ESTRiver Flood AdvisoryJKLBell11 hr
Mar 6, 12:10 PM ESTRiver Flood AdvisoryJKLKnox35 hr
Mar 6, 12:10 PM ESTRiver Flood AdvisoryJKLOwsley27 hr
Mar 6, 12:10 PM ESTRiver Flood AdvisoryJKLEstill65 hr
Mar 6, 2:28 PM ESTRiver Flood WarningJKLEstill25 hr

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.